MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO POWER DRIVER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO POWER DRIVER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN915667
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
We have an ez io driver model 9065 , s/n (b)(4) , that no longer works.The crew attempted to use it on a call, when they pressed the trigger, the battery indicator briefly flashed red , the driver briefly moved rotated then stopped.We noticed that the casing near the top/side seems to be warped.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
We have an ez io driver model 9065 , s/n (b)(6), that no longer works.The crew attempted to use it on a call, when they pressed the trigger, the battery indicator briefly flashed red , the driver briefly moved rotated then stopped.We noticed that the casing near the top/side seems to be warped.
 
Additional Manufacturer Narrative
Qn#(b)(4).Ez-io driver 9058 (sn (b)(6)) was returned for evaluation.The sample is also associated with tc 20044242 for outer housing damage.Upon receipt, the driver was visually inspected.Visual inspection revealed significant thermal deformation to the housing which is indicative of the motor running continuously for an extended period of time.See tc 20044242 for additional details regarding the thermal deformation.When the trigger was pulled, the driver was inoperable, and no led light function was observed.The driver was opened to test and record operating characteristics.Battery voltage measured as 17.52 dc volts without being activated.Battery voltage measured as 0.44 dc volts when button was activated, and voltage reached a stable level.Stable defined as when whole numbers (e.G., 6 volts, 7 volts, etc.) stop changing (ignoring numbers after the decimal point).The motor and gearbox were connected to dc power supply and set to approximately 18v.When the trigger was pulled the motor and gear box were now operating as intended.A blinking red led light display was observed.The eeprom was parsed, and the results reveal the charge count was 32 ,711,307 and the cycle count was 90.The recorded charge count supports a depleted battery as the charge count has exceeded the maximum depletion value of 15,300,000.The cycle count of 90 is significant as it substantiates driver usage with considerations to bone density, average insertion time, storage, and frequency of testing.The eeprom also revealed that there were two extra-long trigger pulls (pulls greater than 5 minutes).This is significant as it explains the high charge count with low relative cycle counts.Extended trigger pulls accelerate battery aging.Testing confirms that the reported defect is due to extra-long trigger pulls.The ez-io driver ifu states, "as with any emergency medical device carrying a backup is strongly advised protocol", "when storing the vascular access pak (vap), remove the trigger guard to prevent accidental activation of the ez-io power driver." in summary, the complaint has been confirmed.The driver was returned with thermal deformation and was inoperable.The charge count was 32,711 ,307 and the cycle count (trigger pulls) was 90.The recorded charge count supports a depleted battery as the charge count has exceeded the maximum depletion value of 15,300,000 per ver0190 accel biotech firmware verification test report.The eeprom also revealed that there were two extra-long trigger pulls (pulls greater than 5 minutes).This is significant as it explains the high charge count with low relative cycle counts.Extended trigger pulls accelerate battery aging.A dhr review was performed with no evidence to suggest a manufacturing related cause.No other defects were revealed with the driver or its components during the investigation.Therefore, testing confirms that the reported defect is due to extra-long trigger pulls.The root cause is unintentional user error - storage.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
EZ-IO POWER DRIVER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15494365
Report Number3011137372-2022-00192
Device Sequence Number14745270
Product Code FMI
UDI-Device Identifier10816000013813
UDI-Public10816000013813
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915667
Device Catalogue Number9058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown